MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 10012283
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.Concomitant medical products: picc line (1.9 and 1.2 fr); 24 gauge iv catheters.The event reportedly occurred in the nicu; therefore it is presumed the patient was a neonate.
 
Event or Problem Description
It was reported that tpn(250ml) leaks around the filter.The customer stated that; "the nicu neonates have either picc or iv lines that are mate to tpn tubing to a trifuse for 20% intralipids and antibiotics infusions.The tpn rates varied from 5-12 ml/hr".The rn stated: "tubing was primed and hung/primed on september 30th and was noted to be leaking from the tpn filter on 10/2.There was no obvious signs of harm to the patient however a potential risk of infection".Although requested, no further details were provided by the customer for this event.
 
Additional Manufacturer Narrative
The customer¿s report of tpn leaks around the filter was confirmed.Functional testing observed leaking out of both filter vents on the set¿s micron filter.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection observed no damage to the filter¿s membrane or housing.Yellowish colored liquid was observed in the set¿s burette and entire length of tubing.Yellowish/brown colored dry material was observed on the outside of the entire set.Orange alcohol disinfecting caps were attached to all three of the set¿s smartsites.No abnormalities were observed on the set during visual inspection.To prepare the set for functional testing a picc line was attached to the set¿s male luer to simulate the customer¿s use description.The root cause of the leak was not identified.
 
Event or Problem Description
It was reported that tpn (250ml) leaks around the filter.The customer stated that the nicu neonates have either picc or iv lines that are mate to tpn tubing to a trifuse for 20% intralipids and antibiotics infusions.The tpn rates varied from 5-12 ml/hr.The rn stated tubing was primed and hung/primed on september 30th and was noted to be leaking from the tpn filter on10/2.There was no obvious signs of harm to the patient, however; there is a potential risk of infection.Although requested, no further details were provided by the customer for this event.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9279877
Report Number9616066-2019-03062
Device Sequence Number19533339
Product Code FPA
UDI-Device Identifier10885403233692
UDI-Public10885403233692
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2021
Device Model Number10012283
Device Catalogue Number10012283
Device Lot Number18035035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORANGE ALCOHOL DISINFECTING CAPS; PRI TUBING, 20038E,(2) 8100, 8015, TD (B)(6) 2019